New grad RN - question about afib, RVR, PVC's

  1. 0 Hello,
    I just started working in CICU and I am confused.I had a patient with afib in the 100's then she had frequent 5 beat run of PVc's with heart rate increasing 130's to 140's. It happened frequently so I notified the doctor after I got a lab result called to me. She was asymtomatic patient calm and talkative denies SOB.Her potassium was 2.9. I understand that this can be a cause for irregular heart rhythm. I stayed by her side fearing she would get symptomatic and need a code. She was given a stat dose of lopressor IVP and solucet.What would you call her rhythm afib with RVR or afib with vtach? How many consecutive PVC's would be considered a run?What else could I have done with her symptoms?
  2. Visit  asiajade71 profile page

    About asiajade71

    Joined Oct '06; Posts: 5.

    7 Comments so far...

  3. Visit  Virgo_RN profile page
    1
    Okay, help me out here, what is solucet?

    I would call those "five beat runs", but the overall rhythm would be "atrial fibrillation with runs of PVCs". Since she was asymptomatic, there really isn't much else you need to do. The metoprolol should help bring her rate down and decrease the incidence of PVCs, and aside from correcting her K levels, there's not much else to do but continue to monitor.
    SusanKathleen, RN likes this.
  4. Visit  bamagt profile page
    1
    A fib with runs of V tach is what I would say.
    Virgo_RN likes this.
  5. Visit  asiajade71 profile page
    0
    Thank you for your reply. I appreciate it. As far as the word solucet, they call potassium supplements IV ,solucet in our ICU . I am not sure if that is the standard terminology.I will find out and get back to you on that
  6. Visit  Virgo_RN profile page
    0
    We call it "potassium".
  7. Visit  joeyzstj profile page
    0
    Techinically anything 3 beats or over is a "run". Afib with RVR can turn into a run or a wide complex svt that is commonly mistaken for V-tach. Vtach is usually faster then 130 beats per minute. Im not sure what the patients history was, however aprox 30-40% of post bypass patients go into afib. Afib is the most common arrhythmia that you will see in and outside of a hospital. Aside from checking a mag and K level and replacing that if indicated, you could have started the patient on Amiodarone with a loading dose of 300 mg's and then a drip over 24 hours. We normally run 1 mg for 6 hours and then 0.5 mg for the remaining 18. This is normally followed up by PO amio. Lung patients can only have amiodarone in limited capacity. Amiodarone is better for conversion back to sinus rhythm, however you can also use Diltiazem which is great for slowing the rate in atrial arrythmias. I normally bolus at 20-25 and start the drip at 10, titrating to effect.
  8. Visit  Virgo_RN profile page
    0
    Just reread the OP. Do you mean her rate was in the 130s-140s sustained? In that case, yes, you'd want to slow it down. We typically start with Diltiazem.
  9. Visit  BBFRN profile page
    0
    Quote from asiajade71
    Thank you for your reply. I appreciate it. As far as the word solucet, they call potassium supplements IV ,solucet in our ICU . I am not sure if that is the standard terminology.I will find out and get back to you on that
    Are you thinking of a soluset?

Must Read Topics



Nursing Jobs in every specialty and state. Visit today and find your dream job.

Top
close
close